The Wellness Q&A with Elaine Moore

Welcome to the Wellness Q&A where members can ask Elaine Moore any health-related question. Moore is a medical writer and retired clinical laboratory scientist with over 30 years experience in immunology. Get started by selecting Member Questions. This is a question-and-answer forum, and each thread represents a member question or set of questions. The question will only appear once it's answered. Thank you for joining.


 


Update - Getting Close to Remission
Last Post 24 Mar 2024 03:49 PM by Elaine Moore. 1 Replies.
Printer Friendly
  •  
  •  
  •  
  •  
  •  
Sort:
PrevPrev NextNext
You are not authorized to post a reply.
Author Messages
ZincBroUser is Offline New Member New Member Posts:
--
23 Mar 2024 10:24 AM
    Hi Elaine,

    These were the last results we corresponded about:


    3/30/23 (reduced to 5mg methimazole after these results)
    FT4 0.81 (.82-1.77)
    TSH - .042 (.4-4.5) - just adding for completeness
    FT3 - 2.3 (2-4.4)

    TPO - 246 (0-34)
    TSI - 1.97 (0-.55)
    ______________

    Here are the latest:

    3/15/24 (on 1.25mg for the past 6 months or so)
    FT4 1.34 (.82-1.77)
    TSH - 1.47 (.4-4.5) - just adding for completeness
    FT3 - 3 (2-4.4)

    TPO - 80 (0-34)
    TSI - 0.67(0-.55)
    Thyroglobulin by IMA: 16.2 (1.4-29.2)
    ______________

    I also take 4mg LDN which I’ll credit greatly for all of this, on top of some vitamins like D3 and B12.

    I have the following questions:

    (1) Although my antibody levels are almost there, I’ve actually been around this level since last September.
    September: 0.66 (TSI), 98 (TPO)
    December: 0.77 (TSI), 49 (TPO)
    For reference my IMA was 30.2 last September (what is this test measuring anyway?)

    As you can see there’s some fluctuation here and in my latest my TSI is almost at its lowest and TPO has slightly risen. Any cause for concern? Should I just keep going or try something new in my regimen?

    Doc said before these latest we can work towards stopping METHIMAZOLE but I know alll we should be doing is lowering the dose further (I assume he probably thinks 1.25 is lowest effective but I know we can go down to as low as .5 if needed).

    In short, is this just a be patient and keep going until ABs are in normal levels situation? If I drop METH in the future and am in remission do I keep going with the LDN or wean off too? Because I feel like it’s worked so well for me I don’t know if I should just keep taking that even in remission?

    Thanks as always and wish you the best of health.
    Elaine MooreUser is Online Veteran Member Veteran Member Posts:4059
    --
    24 Mar 2024 03:49 PM
    Hi,
    IMA (ischemia modified albumin) is a relatively new blood test marker that evaluates patients for cardiac ischemia.Data are also used to monitor non-cardiac ischemic events. If you mentioned certain symptoms your doctor probably ordered this test to rule out ischemia.
    You are close to remission but it would be good if TSI fell a little more. I'd use 1.25 mg MMI every other day and make an effort to avoid any known or suspected allergens. When allergies flare TSI rises. I always have an elevated TSI since I react to our two boxers.
    With your TSH being normal you might not have a problem with allergies but you could benefit from a 25OH vitamin D level since low levels trigger thyroid antibodies. I have to take 10,000 IU of vitamin D3 for optimal levels.
    It doesn't hurt to stop LDN for a while and restart but since it's helping you may just want to continue on it.
    You're definitely headed on your way to remission. Best, Elaine
    You are not authorized to post a reply.



    This site best viewed in: Google Chrome, MS Edge, and Firefox. Turn off ad blockers and DuckDuckGo to view Elaine's books.



    Graves' Disease and Autoimmune Disease Education
    Copyrighted by Elaine Moore © 2008-2023   |   All Rights Reserved. All writing and images copyrighted. 
    Copyright Notices and Disclaimer

    The Elaine-Moore.com site was developed and designed by VESWeb.com